I just started my first pack of LoSeasonique about 6 weeks ago. I'm currently 2 days into week 7. I was previously on Yaz for 3 years and switched because the 4 periods a year really appealed to me. 2 weeks ago I traveled to London from the Central Time Zone, so I took my pill 6 hours earlier than I normally do. I was fine for about 4-5 days, then about a week- a week and 2 days ago I started have breakthrough bleeding.
It's been going for about a week/a week and two days, varying anywhere from almost non-existent, to somewhat like a regular period, but not as heavy. I know that one of the main causes is probably because I haven't been taking it at the exact same time for the past couple weeks. I go back to the central time zone in 2 1/2 weeks and I want the bleeding to stop because I will be seeing my boyfriend for the first time in a month...
My biggest questions are:
1. What do I do to stop the bleeding, if at all possible? Obviously taking it at the right time will help. In the case that I wouldn't be able to take it at the right time, what do I do? Will being 30 minutes late make a big difference? Should I take it early? What exactly?
2. How do I negotiate the big time change in two weeks? I will be going back 6 hours, so when I normally take it (10 pm), it will be at 4 pm... Would me taking it gradually 30 minutes later every day over a period of time be ok, or will that cause more bleeding, or what do I do exactly? Do I just take it at 4 every day until I hit the week of yellow pills, and then start it back up at 10 pm every night?
Please don't use this time to tell me your horror stories of being on Seasonique. I don't want to hear them. I'm trying to be positive about this pill because I would really like for it to work for me, so don't try and convince me to get off of it. That would just be wasting your time.
dancingflower, Of course breakthrough bleeding is just a normal side effect of birth control pills. With the Lo series of pills it is very dependent on you taking it at the same time every day.
Your bleeding will just have to work itself out. Once it started, you cannot really manipulate it away with the time you are taking the pill.
I think both your suggestions in 2 makes sense. Slowly move the time you are taking it to try to get as close to the future time (I would do it in 15 min intervals - 30 mins every 2 days) or just keep it at 24 hour intervals. Keeping it at the 24 hour intervals will probably be the safest way not to aggravate the bleeding. As long as you remember to take it at 4pm.
BTW, today most men could not care any less about spotting and light bleeding for sex. We are often more sensitive to it. I suppose it is one of the advantages of living in the information age. Men know that neither they or you are not going to die from them touching menstrual blood.